MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional noticed that the received, iol (intraocular lens) was defective.Additional information has been requested.
 
Additional Manufacturer Narrative
The device and the lens were returned loose in the carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Inadequate viscoelastic was observed in the device.The plunger was retracted to mid-nozzle.A broken haptic was observed.The haptic was in front of the plunger.The lens was returned inside a small plastic tray.Viscoelastic was observed on the lens.One haptic was broken in the gusset area (returned in the device).The optic anterior was cracked near the optic center.Product history records were reviewed and the documentation indicated the product met release criteria.Viscoelastic was not provided.It is unknown if the qualified product was used.The complaint was reported as defective.No specific malfunction was alleged.A broken haptic was observed inside the device.The remainder of the lens was returned outside the device.The root cause for the reported complaint may be related to a failure to follow the ifu (instructions for use).An inadequate amount of viscoelastic was observed.The ifu instructs: fully insert the ovd (ophthalmic viscosurgical device) cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the ¿fill-to¿ line on the nozzle tip.This will require approximately 0.2 ml of ovd.Only use a company ovd qualified for use with the pre-loaded delivery system that has been allowed to come to the operating room temperature.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device.The broken haptic was in front of the plunger with the distal portion oriented toward the nozzle tip.The plunger was retracted.The plunger position in relation to the broken haptic during advancement cannot be determined.The haptic position may indicate the plunger was not fully advanced.If the plunger is not fully advanced the trailing haptic may not release properly from the device.It is unknown if a qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company iol with the preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Broken haptics may occur, due to the use of a non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.If the operating room temperature is too high (greater than 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22301329
Report Number1119421-2025-01725
Device Sequence Number15662751
Product Code KYB
UDI-Device Identifier00380652395236
UDI-Public(01)00380652395236(17)260813(11)230815(10)15698843
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Model NumberACU0T0
Device Lot Number15698843
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown